Dynamical properties of two-dimensional Kerr cavity solitons

William J. Firth, Graeme K. Harkness, Angus Lord, John M. McSloy, Damià Gomila, Pere Colet

Research output: Contribution to journalArticle

72 Citations (Scopus)

Abstract

We present the results of our study of the dynamics of two-dimensional Kerr cavity solitons. The solitons are absolutely stable over a substantial parameter domain. We analyze their dynamics beyond the instability boundary, finding regions of stable oscillation and of fivefold or sixfold azimuthal instability. The Hopf oscillation is surprisingly robust, owing to the influence of a lower-amplitude unstable soliton.
Original languageEnglish
Pages (from-to)747-752
Number of pages5
JournalJournal of the Optical Society of America B
Volume19
Issue number4
Publication statusPublished - Apr 2002

    Fingerprint

Keywords

  • nonlinear optics
  • bistability
  • Kerr effect
  • devices
  • transverse effects in
  • pulse propagation and solitons

Cite this

Firth, W. J., Harkness, G. K., Lord, A., McSloy, J. M., Gomila, D., & Colet, P. (2002). Dynamical properties of two-dimensional Kerr cavity solitons. Journal of the Optical Society of America B, 19(4), 747-752.